MAUDE Adverse Event Report: MICROVENTION INC. BALLOON CATHETER

MICROVENTION INC. BALLOON CATHETER
Model Number BC0410C-ID-700
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device is reported available for return to the manufacturer for analysis.At this time the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental report.The instructions for use (ifu) identifies breakage/rupture potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the distal marker detached from the tip of the balloon at the beginning of the embolization.The marker was removed without incident.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
The investigation below is the evaluation/assessment of the physical device upon receipt.Items returned for investigation: scepter c items not returned for investigation: n/a inspection of the returned device found the distal tip to be separated.The broken distal tip did not exhibit any flattening; however, the proximal ends of the outer jacket of the separated distal tip did appear stretched at the location of the break, which indicates the device may have experienced a tensile break.The distal tip could not be recovered from the adhesive and gauze in which it was returned in and therefore, could not be further examined.The investigation of the returned balloon catheter found the distal tip to be separated, which is consistent with the alleged product issue.The proximal ends of the outer jacket of the separated distal tip appeared stretched, which indicates the device may have experienced a tensile break.The physical evaluation of the device could not identify the conditions or circumstances that led to the break, but a tensile break is consistent with the device experiencing retraction forces over specification.
 
Event or Problem Description
See h10.
 
Event or Problem Description
No additional information received.This report represents corrections to a previously submitted mdr.Fields corrected are listed.
 
Additional Manufacturer Narrative
Upon review of device registrations and mdrs submitted to the fda, discrepancies were noted.Clarification was received regarding the device registration and the following fields have been corrected: code correct, no change number correct, no change.The corrected information does not have any impact on the incident or investigative data submitted on earlier reports.The h6 codes and h11 investigation results stand as previously submitted.
 
Additional Manufacturer Narrative
A correction was made to section d2b product code.
 
Event or Problem Description
See h11 for correction.

Brand Name
BALLOON CATHETER
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18360150
Report Number2032493-2023-01132
Device Sequence Number3981046
Product Code MJN
UDI-Device Identifier00842429103388
UDI-Public(01)00842429103388(11)230422(17)260331(10)0000352035
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/24/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberBC0410C-ID-700
Device Catalogue NumberBC0410C
Device Lot Number0000352035
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer03/26/2024
06/11/2024
06/24/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date04/23/2024
06/21/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown